Alert archive / Washington / Flash Flood Warnings in 1996
Flash Flood Warning 3, NWS Spokane, WA
NWS Spokane, WA issued this flash flood warning at Aug 2, 1996, 3:35 PM PDT for Grant County, Washington. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 1996, 3:35 PM PDT (22:35 UTC)
- Expired
- Aug 2, 1996, 4:30 PM PDT
- In force
- 55 min
- Issued by
- NWS Spokane, WA
- Area
- Whole counties
County Grant County, WA
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 10.6 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2294 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGEG 022236 FFWGEG WAC025-022345- BULLETIN - IMMEDIATE BROADCAST REQ SEVERE THUNDERSTORM AND FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPOKANE WA 335 PM PDT FRI AUG 2 1996 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A SEVERE THUNDERSTORM AND FLASH FLOOD WARNING EFFECTIVE UNTIL 430 PM PDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST WASHINGTON ...NORTHEASTERN GRANT COUNTY AT 3:35 PM SPOTTER REPORTS AND DOPPLAR RADAR INDICATED A SEVERE THUNDERSTORM NEAR COULEE CITY IN NORTHEAST GRANT COUNTY MOVING NORTHEAST AT 20 MPH. THIS STORM WILL CONTINUE TO AFFECT NORTHEAST GRANT COUNTY UNTIL 4:45 PM. A WEATHER SPOTTER REPORTED 3/4 INCH HAIL AT COULEE CITY AND DOPPLER RADAR INDICATED RAINFALL RATES OF 1.3 INCHES PER HOUR. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO H^IGHER GROUND. STROBIN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 12:41 PM PDT, 2 hours 54 minutes earlier.
Area forecast discussion, Aug 2, 12:41 PM PDT, 2 hours 54 minutes before
EASTERN WASHINGTON AND NORTH IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WASHINGTON 100 PM PDT FRI AUG 2 1996 AT 19Z SATL IMAGERY AND OTX 88D INDC MAIN FRONTAL BAND PASSING TO THE EAST OF THE CWA. UPPER LOW JUST EAST OF THE CASCADES MVG EAST. PT SUNNY SKIES ARE SEEN IN CTRL WA AT THIS TIME ON THE SATL IMAGERY... HOWEVER 88D AND VIS IMAGERY SHOWS SOME CU BUILDING. 12Z NGM PUTS UPPER LOW AT H3 AND OPEN TROUGH AT H5 THIS EVENING OVER GEG AT H3 LVL. WITH STRONG DYNAMICS...LI OF MINUS 2...COLD POOL ALOFT AT H7 AND H5...AND SFC HEATING WITH SOME SUNSHINE WOULD NOT BE SURPRISED TO SEE SOME TSRA THIS EVENING. UPPER LOW LIFTS NE TONIGHT AND SAT...HOWEVER SHOWERS STILL A POSSIBILITY TONIGHT AND SAT MRNG WITH ANOTHER WEAK S/WV DROPPING SOUTH INTO BASE OF TROUGH W/WRAP ARND MOISTURE. A SHORT BREAK SAT NIGHT AND SUN MRNG W/WEAK RIDGING BEFORE ANOTHER SYSTEM DROPS SOUTH OUT OF BC LATE SUNDAY. WILL GO W/SCATTERED POPS TONIGHT AND SAT AND GO ABOVE MOS ON SUN IN CASE MDLS ARE TOO SLOW IN DROPPING NEXT SYSTEM SOUTH FM BC. WILL ONLY MAKE SMALL DEVIATIONS FROM MOS W/TEMPS...ESPECIALLY SAT NIGHT WHERE TEMPS COULD DROP TO RECORD LOWS...RECORD LOW ON THE 4TH IS 45 AT GEG n...AND SUN IF CLDS INCR FASTER THAN MDL FCSTS. STROBIN ...PRODUCTS BELOW ARE PRELIMINARY AND SUBJECT TO CHANGE... ...PLEASE SEE SEACCFSEA... GEG WB 047/070 045/073 048 4412 COE WB 045/068 043/071 046 4412
In the hours before
Special weather statement, Aug 2, 1:50 PM PDT, 1 hour 45 minutes before
WAZ009-022200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 150 PM PDT FRI AUG 2 1996 ...THUNDERSTORMS WILL CONTINUE TO AFFECT DOUGLAS...GRANT...AND LINCOLN COUNTIES IN CENTRAL WASHINGTON... THUNDERSTORMS...ACCOMPNIED BY HEAVY RAIN...WILL CONTINUE TO AFFECT DOUGLAS...GRANT...AND NORTHWEST LINCOLN COUNTIES UNTIL 3:00 PM. AT 1:45 PM RADAR HAS DETECTED A LINE OF THUNDERSTORMS FORMING FROM GRAND COULEE MSOUTHWEST TO ELLENSBURG. INDIVIDUAL CELLS ARE MOVING TO THE NORTHEAST AT 15 MPH WHILE THE LINE IS MOVING SLOWLY TO THE EAST. VERY HEAVY RAIN IS ASSOCIATED WITH THESE STORMS WITH RADAR DETECTING RAINFALL RATES OF 1.0 INCHES PER HOUR. WHEN THUNDERSTORMS ARE OCCURRING... PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY... UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO FLOODED ROADWAYS. STROBIN
Local storm report, Aug 2, 2:23 PM PDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WASHINGTON
200 PM PDT FRI AUG 2 1996
TIME(PDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
156 PM COULEE CITY WA 0.75 INCH HAIL WITH
08/02/96 GRANT WHEAT FLATTEDNED AND
SEVERAL LIGHTNING START
FIRESSpecial weather statement, Aug 2, 2:39 PM PDT, 56 minutes before
WAZ006-009-021645- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 741 AM PDT FRI AUG 2 1996 ...THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER NORTHEAST AND CENTRAL WASHINGTON... THUNDERSTORMS WILL CONTINUE TO RAPIDLY DEVELOP OVER NORTHEAST AND CENTRAL WASHINGTON. SOME OF THESE STORMS MAY PRODUCE LARGE AMOUNTS OF HAIL...WIND GUSTS TO NEAR 50 MPH...DANGEROUS LIGHTNING WITH NUMEROUS FIRE STARTS AND ISOLATED BRIEF HEAVY RAINFALL. A WEATHER SPOTTER NEAR COULEE CITY REPORTED 3/4 INCH HAIL AND GUSTY WINDS AT ABOUT 2 PM PDT WITH NUMEROUS FIRE STARTS IN GRANT COUNTY. FREQUENT LIGHTNING IS BEING REPORTED IN MANY AREAS AND WILL CONTINUE TO PRODUCE FIRE STARTS AS STRIKES HIT DRY GRASS AND TREES. RAINFALL IS SPOTTY BUT CAN BE LOCALLY HEAVY AT TIMES. WHEN THUNDERSTORMS ARE OCCURRING... PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY... UNxTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO FLOODED ROADWAYS. &
Special weather statement, Aug 2, 2:44 PM PDT, 51 minutes before
WAZ006-009-022345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 240 PM PDT FRI AUG 2 1996 ...THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER NORTHEAST AND CENTRAL WASHINGTON... THUNDERSTORMS WILL CONTINUE TO RAPIDLY DEVELOP OVER NORTHEAST AND CENTRAL WASHINGTON. SOME OF THESE STORMS MAY PRODUCE LARGE AMOUNTS OF HAIL...WIND GUSTS TO NEAR 50 MPH...DANGEROUS LIGHTNING WITH NUMEROUS FIRE STARTS AND ISOLATED BRIEF HEAVY RAINFALL. A WEATHER SPOTTER NEAR COULEE CITY REPORTED 3/4 INCH HAIL AND GUSTY WINDS AT ABOUT 2 PM PDT WITH NUMEROUS FIRE STARTS IN GRANT COUNTY. FREQUENT LIGHTNING IS BEING REPORTED IN MANY AREAS AND WILL CONTINUE TO PRODUCE FIRE STARTS AS STRIKES HIT DRY GRASS AND TREES. RAINFALL IS SPOTTY BUT CAN BE LOCALLY HEAVY AT TIMES. WHEN THUNDERSTORMS ARE OCCURRING... PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY... UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO FLOODED ROADWAYS. &
Local storm report, Aug 2, 2:57 PM PDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WASHINGTON
255 PM PDT FRI AUG 2 1996
TIME(PDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
244 PM HARTLINE WA 1.00 INCH HAIL REPORTED
08/02/96 GRANT BY GROWERS ASSOCIATIONThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 2:49 PM PDT | Severe Thunderstorm Warning | OTX | Lincoln | 41 min |
| Aug 2, 3:35 PM PDT | Severe Thunderstorm Warning | OTX | Grant | 55 min |
| Aug 2, 3:55 PM PDT | Severe Thunderstorm Warning | OTX | Lincoln, Stevens | 65 min |
| Aug 2, 4:00 PM PDT | Severe Thunderstorm Warning | OTX | Pend Oreille | 60 min |
| Aug 2, 4:54 PM PDT | Severe Thunderstorm Warning | OTX | Spokane | 51 min |
Nearby
Flash Flood Warnings in Washington, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.